Clostridium difficile–associated disease (CDAD), a gastrointestinal infection with a wide range of manifestations whose primary symptom is diarrhea, occurs when antibiotic medications, or rarely other drugs or conditions, disrupt the normal colonic microflora, making it susceptible to the growth of toxigenic C difficile. It is a significant nosocomial infection and an increased incidence has been noted in recent years. Although infrequently seen in midwifery practices, it does occur and may increase with the growing usage of intrapartal antibiotics. Midwives may evaluate and treat a client with an initial episode of mild to moderate CDAD; they also may manage collaboratively or refer for medical management those clients with recurrent or severe disease. This article reviews the epidemiology, pathogenesis, clinical presentation, prevention, and midwifery management of initial and recurrent CDAD. The limitation in the use of oral vancomycin due to the emergence of vancomycin-resistant enterococcus, resulting in metronidazole becoming the primary agent for treatment of CDAD, and the implications of this in the treatment of CDAD during pregnancy and lactation are addressed.